MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL GMBH CATAPULT, HYDROPHILIC COATED INTRODUCER SHEATH SYSTEM 6F, 45 CM

CONTRACT MEDICAL INTERNATIONAL GMBH CATAPULT, HYDROPHILIC COATED INTRODUCER SHEATH SYSTEM 6F, 45 CM
Model Number FG-36045-001
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
The problem was described as: "the catapult 6x45 straight tip sheath was installed successfully.Wires and catheters crossed without an issue.Shockwave catheter was inserted and used in accordance with ifu.When the shockwave catheter was at eol, the balloon was deflated with negative pressure.The physician began to walk the catheter out and it got caught up at the distal end of sheath (as it was being re-sheathed).When it would not come out easily, the doc used syringes and inflation device to pull extreme negative pressure.The device would still not come out smoothly.Physician had to apply extreme forces to remove deflated balloon catheter through the sheath.Once the shockwave balloon catheter was removed, physician inserted a penumbra catheter into sheath and had some resistance moving it through the distal end of sheath, but it did go.Case was completed normally.When the case was over and the sheath was removed, there was physical deformation at the distal end of the sheath.The dilator was then placed in the sheath and the sheath was placed in a bio bag to be returned with the complaint.Note: they physician noted that this happened in a case yesterday but he did not think too much about it as he thought maybe the balloon did not re-wrap well, but he also did not check to see if the tip was malformed or destroyed when removed.He is wondering if the catapult sheath line was ever bench tested with the shockwave catheter.Please send umd kit asap to: 4 fairway drive, unit d, buzzards bay, ma 02532".What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: sheath was removed at the end of the case what is the next course of action?: please send umd kit to: 4 fairway drive, unit d, buzzards bay, ma 02532.So the catheter may be returned for inspection.Patient present at time of event?: yes.Patient complications: no patient complications.Type of procedure: left leg angiogram with intervention.As reported device codes: 1163: damaged/defective.As reported patient codes: 9398: no clinical signs, symptoms or conditions.Device/procedure outcome: original device used,procedure completed.Patient outcome: f26: no health consequences or impact.
 
Additional Manufacturer Narrative
The root cause of the incident is unknown at the time of the initial report.The complaint device will be returned for an evaluation.The dhr review, which examines the dhr, ncrs, and ecos will be done as part of the root cause investigation.
 
Event or Problem Description
The problem was described as: "the catapult 6x45 straight tip sheath was installed successfully.Wires and catheters crossed without an issue.Shockwave catheter was inserted and used in accordance with ifu.When the shockwave catheter was at eol, the balloon was deflated with negative pressure.The physician began to walk the catheter out and it got caught up at the distal end of sheath (as it was being re-sheathed).When it would not come out easily, the doc used syringes and inflation device to pull extreme negative pressure.The device would still not come out smoothly.Physician had to apply extreme forces to remove deflated balloon catheter through the sheath.Once the shockwave balloon catheter was removed, physician inserted a penumbra catheter into sheath and had some resistance moving it through the distal end of sheath, but it did go.Case was completed normally.When the case was over and the sheath was removed, there was physical deformation at the distal end of the sheath.The dilator was then placed in the sheath and the sheath was placed in a bio bag to be returned with the complaint.Note: they physician noted that this happened in a case yesterday but he did not think too much about it as he thought maybe the balloon did not re-wrap well, but he also did not check to see if the tip was malformed or destroyed when removed.He is wondering if the catapult sheath line was ever bench tested with the shockwave catheter.Please send umd kit asap to: (b)(6).What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: sheath was removed at the end of the case what is the next course of action?: please send umd kit to: (b)(6).So the catheter may be returned for inspection patient present at time of event?: yes.Patient complications: no patient complications.Type of procedure: left leg angiogram with intervention.As reported device codes: 1163: damaged/defective.As reported patient codes: 9398: no clinical signs, symptoms or conditions.Device/procedure outcome: original device used,procedure completed.Patient outcome: f26: no health consequences or impact.On 14.10.2024, customer provided additional information: lot nr was not provided.Can you please provide? it is essential for us to be able to carry out a document review and match the complaint with the exact internal part number.Batch/lot # is not available.Can you also inform us, which sheath was used in the past for the same procedure successfully? 7mm shockwave device was used.Can you please additionally provide which shockwave catheter was specifically used in this case? physician usually uses cook ansel sheath or terumo destination sheath.
 
Additional Manufacturer Narrative
Initial report submitted on 18 october 2024, per mfr report # 3003637635-2024-00019.The device was returned for evaluation.Since lot number is not reported, it is not possible to conduct the dhr review.According to the additional information provided by the customer, a larger catheter was used with the sheath system.As stated on "warnings" section of catapult ifu, usage of the catheter wiht a device larger than the introducer sheath can lead to device damage or breakage.The root cause has been established as user error.

Brand Name
CATAPULT, HYDROPHILIC COATED INTRODUCER SHEATH SYSTEM 6F, 45 CM
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse. 37
dresden, 01277
GM  01277
Manufacturer (Section G)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse. 37
dresden, 01277
GM   01277
Manufacturer Contact
juliana vaz neurnberger
vazni 848
hradec kralove, 50003
EZ   50003
MDR Report Key20478835
Report Number3003637635-2024-00019
Device Sequence Number15555052
Product Code DYB
UDI-Device Identifier04251244502096
UDI-Public04251244502096
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K221914
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG-36045-001
Device Catalogue NumberUS-36045-F-ST-H
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown